Alert archive / New Mexico / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 99, NWS Albuquerque, NM

August 29, 2006Colfax County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 29, 2006, 7:16 PM MDT for Colfax County, New Mexico. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 29, 2006, 7:16 PM MDT (01:16 UTC)
Expired
Aug 29, 2006, 8:15 PM MDT
In force
59 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Colfax County, NM

The radar

The Pueblo radar (KPUX), 210 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:15 PM MDT, 5 hours 1 minute earlier.

Area forecast discussion, Aug 29, 2:15 PM MDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
215 PM MDT TUE AUG 29 2006

.DISCUSSION...THUNDERSTORMS FORMING OVER THE HIGH TERRAIN THIS
AFTERNOON FUELED BY ABUNDANT LOW AND MID LEVEL MOISTURE. DEW POINTS
ARE IN THE 50S AT THE SURFACE AND WAS 7C AT 700 MB THIS MORNING ON
SOUNDING.  THE ATMOSPHERE DRIES OUT A BIT ABOVE 600 MB KEEPING
PRECIPITABLE WATER VALUES GENERALLY LESS THAN AN INCH.
NEVERTHELESS...STORMS COULD STILL PRODUCE LOCALLY HEAVY
RAIN...ESPECIALLY IN THE SOUTHWEST WHERE UPPER LEVEL STEERING FLOW
IS THE WEAKEST. OF COURSE ANY RAIN ON SATURATED GROUND WILL PRODUCE
QUICK RUNOFF AND POSSIBLE FLOODING.   IN ADDITION...THE DRIER AIR
ALOFT COULD ACTUALLY INCREASE POTENTIAL INSTABILITY AND FOSTER A
COUPLE HAIL PRODUCING STORMS LATE THIS AFTERNOON/EARLY THIS EVENING.

HIGH TERRAIN AND SOUTHWEST AREAS WILL REMAIN THE MOST FAVORED FOR
THUNDERSTORMS WED AND THU AS THAT AREA REMAINS CLOSEST TO DEEPEST
MOISTURE READILY EVIDENT ON WATER VAPOR IMAGERY OVER OLD MEXICO.

BOTH NAM AND GFS IN AGREEMENT WITH COLD FRONT BACKING INTO THE STATE
FRIDAY.  THIS WILL TEMPORARILY SHIFT THE FOCUS TO THE NORTHEAST.
HOWEVER...THE NORTHEAST WILL STABILIZE IN COOL AIR SATURDAY WHILE
THE SOUTHWEST AGAIN BECOMES ACTIVE AS LOW LEVEL MOISTURE IS
REPLENISHED.  UNSETTLED WEATHER WILL CONTINUE INTO NEXT WEEK AS
DISTURBANCES IN ACTIVE NORTHWEST FLOW ALOFT ACT ON RESIDUAL MOISTURE
OVER NM.

NO MAJOR TEMPERATURE CHANGES OTHER THAN LOWERING HIGH TEMPS IN THE
NORTHEAST FRI/SAT DUE TO GOOD AGREEMENT OF FRONTAL PUSH...KD

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  54  89  57  89 /   0   0   5  10
GALLUP..........................  48  84  50  84 /  10  10  10  20
GRANTS..........................  51  84  49  83 /  10  10  10  20
GLENWOOD........................  61  86  57  85 /  30  30  30  30
CHAMA...........................  41  79  40  78 /  10  10  10  20
LOS ALAMOS......................  52  81  50  83 /  10  10  10  10
RED RIVER.......................  43  72  38  74 /  10  10  10  10
TAOS............................  46  82  46  83 /  10  10  10  10
SANTA FE........................  51  81  51  85 /  10  10  10  10
SANTA FE AIRPORT................  54  84  54  85 /  10  10  10  10
ESPANOLA........................  52  88  50  87 /  10  10  10  10
ALBUQUERQUE HEIGHTS.............  63  87  62  87 /  10  10  10  10
ALBUQUERQUE VALLEY..............  59  88  58  88 /  20  10  10  10
ALBUQUERQUE FOOTHILLS...........  60  85  58  88 /  20  10  10  10
ALBUQUERQUE WEST MESA...........  61  87  60  90 /  10  10  10  10
SOCORRO.........................  60  89  58  84 /  20  20  10  20
SANDIA PARK/CEDAR CREST.........  51  79  49  80 /  20  10  10  10
MORIARTY/ESTANCIA...............  50  85  50  84 /  20  10  10  10
CARRIZOZO.......................  57  83  57  82 /  20  20  10  20
RUIDOSO.........................  53  75  53  75 /  20  30  10  30
RATON...........................  50  83  48  85 /  10  10   5   5
LAS VEGAS.......................  50  81  51  82 /  20  10  10  10
ROY.............................  56  81  57  82 /  20   5   5   5
CLAYTON.........................  57  86  58  88 /  10   0   5   5
SANTA ROSA......................  56  88  56  90 /  10  10   5   5
TUCUMCARI.......................  63  90  63  92 /  10   5   0   5
FORT SUMNER.....................  61  89  61  89 /  10  10   0   5
CLOVIS..........................  61  87  62  90 /  10   5   5   5
PORTALES........................  61  88  62  91 /  10   5   5   5
ROSWELL.........................  64  89  66  92 /  10  10  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

19
Hazardous weather outlook, Aug 29, 5:54 AM MDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
554 AM MDT TUE AUG 29 2006

NMZ001>021-026-301200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
554 AM MDT TUE AUG 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...
A FEW THUNDERSTORMS MAY PRODUCE HEAVY RAIN AND LOCALIZED FLOODING
WITHIN AND EAST OF THE SOUTHWEST MOUNTAINS...AND ALONG THE EAST
SLOPES OF THE CENTRAL MOUNTAIN CHAIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

FRIDAY AFTERNOON AND EVENING...THE POTENTIAL EXISTS FOR A FEW SEVERE
THUNDERSTORMS TO DEVELOP ALONG AND EAST OF I-25 AND ALONG AND
NORTH OF I-40. THE MAIN THREATS WILL INCLUDE LARGE HAIL...DAMAGING WINDS
AND POSSIBLY AN ISOLATED TORNADO.

THROUGHOUT THE WEEKEND...SOME THUNDERSTORMS MAY PRODUCE HEAVY RAIN
AND LOCALIZED FLOODING ALONG AND SOUTH OF I-40. FLOODING ALONG STREAMS
WILL CONTINUE TO BE A CONCERN...INCLUDING RIO BONITO AND CARRIZO
CREEK FLOWING INTO THE RIO RUIDOSO.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY AFTERNOON AND EVENING IN
COLFAX...UNION...MORA...HARDING...SAN MIGUEL AND QUAY COUNTIES.
REPORT RISING WATER LEVELS

44

In the hours before

Special weather statement, Aug 29, 5:28 PM MDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
528 PM MDT TUE AUG 29 2006

NMZ008-300030-
WEST CENTRAL MOUNTAINS-
528 PM MDT TUE AUG 29 2006

...THUNDERSTORM DEVELOPING IN EASTERN CIBOLA COUNTY...

ISOLATED THUNDERSTORMS ARE DEVELOPING NORTH OF INTERSTATE 40
IN EASTERN CIBOLA COUNTY. THE STRONGEST STORM IS NORTH
OF LAGUNA PUEBLO NEAR CEBOLLETA...AND MOVING TO THE EAST.

EXPECT LOCALLY INTENSE RAINFALL UP TO AN INCH AN HOUR AS THIS STORM
MOVES THROUGH PAGUATE...AND NORTHERN PORTIONS OF THE LAGUNA AND
TOHAJIILEE RESERVATIONS.

SMALL STREAMS...ARROYOS...AND DITCHES WILL FILL RAPIDLY. DRIVERS
SHOULD EXPECT PATCHES OF DEEP WATER ON ROADS...AND BLOCKAGE OF LOW
WATER CROSSINGS BY FLOWING WATER. DO NOT ATTEMPT TO CROSS FLOWING
WATER.

CONTINUE TO LISTEN TO NOAA WEATHER RADIO AND YOUR LOCAL NEWS MEDIA
FOR ADDITIONAL STATEMENT REGARDING STORM TRENDS AND LOCATIONS.

SHY
Special weather statement, Aug 29, 5:50 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 PM MDT TUE AUG 29 2006

NMZ005-300030-
NORTHEAST HIGHLANDS-
550 PM MDT TUE AUG 29 2006

...STRONG THUNDERSTORM MOVING OVER SOUTHERN MORA AND NORTHERN SAN
MIGUEL COUNTIES...

AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAINFALL...WINDS UP
TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES EAST OF
VALMORA. MOVEMENT WAS SOUTH AT 5 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE SHOEMAKER.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA. FAST FLOWS MAY DEVELOP IN ARROYOS AND DITCHES.

23
Local storm report, Aug 29, 6:09 PM MDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
609 PM MDT TUE AUG 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             2 S WAGON MOUND         35.97N 104.71W
08/29/2006  E1.00 INCH       MORA               NM   BROADCAST MEDIA

            ESTIMATED HAIL 2 TO 3 INCHES DEEP COVERING INTERSTATE 25

&&

99
Special weather statement, Aug 29, 6:30 PM MDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
630 PM MDT TUE AUG 29 2006

NMZ007-300200-
FAR NORTHEAST PLAINS-
630 PM MDT TUE AUG 29 2006

...STRONG THUNDERSTORMS MOVING THROUGH UNION COUNTY...

STRONG THUNDERSTORMS WITH GUSTY WINDS AND HAIL EXTEND FROM THE
COLORADO BORDER NORTH OF FOLSOM SOUTH TO DES MOINES...AND MOVING
SLOWLY TO THE SOUTHEAST. NEW STORMS ARE DEVELOPING TO THE NORTH
IN COLORADO...AND ARE POISED TO MOVE SOUTHEAST OVER UNION COUNTY
THROUGH MID EVENING.

EXPECT LOCALLY HEAVY RAINFALL OF 2 TO 3 INCHES PER HOUR WITH THESE
STORMS AS THEY PASS THROUGH FOLSOM...DES MOINES...GRENVILLE...MOUNT
DORA...AND NEAR CLAYTON LAKE STATE PARK.

SMALL STREAMS...ARROYOS...AND DITCHES WILL FILL RAPIDLY. DRIVERS
SHOULD EXPECT DEEP WATER ON ROADS...AND BLOCKAGE OF LOW
WATER CROSSINGS BY FLOWING WATER. DO NOT ATTEMPT TO CROSS FLOWING
WATER.

CONTINUE TO LISTEN TO NOAA WEATHER RADIO AND YOUR LOCAL NEWS MEDIA
FOR ADDITIONAL STATEMENT REGARDING STORM TRENDS AND LOCATIONS.

SHY
Special weather statement, Aug 29, 7:03 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
703 PM MDT TUE AUG 29 2006

NMZ005-007-300230-
FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS-
703 PM MDT TUE AUG 29 2006

...STRONG THUNDERSTORMS IN UNION AND COLFAX COUNTIES...

SCATTERED BUT STRONG THUNDERSTORMS WILL CONTINUE OVER NORTHEAST NEW
MEXICO THROUGH MID EVENING. A STRONG THUNDERSTORM IS OVER INTERSTATE
25 NEAR THE COLORADO BORDER...WITH A SECOND STRONG THUNDERSTORM NEAR
FOLSOM IN NORTHEAST UNION COUNTY. THESE STORMS ARE MOVING SLOWLY TO
THE NORTHEAST. EXPECT GUSTY WINDS AND SMALL HAIL WITH THESE STORMS
AS THEY PASS THROUGH SUGARITE AND RATON IN COLFAX COUNTY...AND NEAR
DES MOINES AND GRENVILLE IN UNION COUNTY. EXPECT INTENSE RAINFALL OF
1 TO 2 INCHES PER HOUR...AND LOCALLY UP TO 3 INCHES PER HOUR.

SMALL STREAMS...ARROYOS...AND DITCHES WILL FILL RAPIDLY. DRIVERS
SHOULD EXPECT DEEP WATER ON ROADS...AND BLOCKAGE OF LOW
WATER CROSSINGS BY FLOWING WATER. DO NOT ATTEMPT TO CROSS FLOWING
WATER.

CONTINUE TO LISTEN TO NOAA WEATHER RADIO AND YOUR LOCAL NEWS MEDIA
FOR ADDITIONAL STATEMENT REGARDING STORM TRENDS AND LOCATIONS.

SHY
Special weather statement, Aug 29, 7:05 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
705 PM MDT TUE AUG 29 2006

CORRECTED TYPOS IN FIRST PARAGRAPH

NMZ005-007-300230-
FAR NORTHEAST PLAINS-NORTHEAST HIGHLANDS-
705 PM MDT TUE AUG 29 2006

...STRONG THUNDERSTORMS IN UNION AND COLFAX COUNTIES...

SCATTERED BUT STRONG THUNDERSTORMS WILL CONTINUE OVER NORTHEAST NEW
MEXICO THROUGH MID EVENING. A STRONG THUNDERSTORM IS OVER INTERSTATE
25 NEAR THE COLORADO BORDER...WITH A SECOND STRONG THUNDERSTORM NEAR
FOLSOM IN NORTHWEST UNION COUNTY. THESE STORMS ARE MOVING SLOWLY TO
THE SOUTHEAST. EXPECT GUSTY WINDS AND SMALL HAIL WITH THESE STORMS
AS THEY PASS THROUGH SUGARITE AND RATON IN COLFAX COUNTY...AND NEAR
DES MOINES AND GRENVILLE IN UNION COUNTY. EXPECT INTENSE RAINFALL OF
1 TO 2 INCHES PER HOUR...AND LOCALLY UP TO 3 INCHES PER HOUR.

SMALL STREAMS...ARROYOS...AND DITCHES WILL FILL RAPIDLY. DRIVERS
SHOULD EXPECT DEEP WATER ON ROADS...AND BLOCKAGE OF LOW
WATER CROSSINGS BY FLOWING WATER. DO NOT ATTEMPT TO CROSS FLOWING
WATER.

CONTINUE TO LISTEN TO NOAA WEATHER RADIO AND YOUR LOCAL NEWS MEDIA
FOR ADDITIONAL STATEMENT REGARDING STORM TRENDS AND LOCATIONS.

SHY

Nearby

Severe Thunderstorm Warnings in New Mexico, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.